MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. KERAMOS HIP; CUP, AL-AL FLARED RIM FOR CERAMIC INSERT 56MM

ENCORE MEDICAL, L.P. KERAMOS HIP; CUP, AL-AL FLARED RIM FOR CERAMIC INSERT 56MM
Catalog Number 498-01-056
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's hip being loose.The surgeon removed all implants except the stem, and used a different vendor for the cup and the liner.
 
Additional Manufacturer Narrative
Corrected data; brand name, common device name, model/lot #, and concomitant medical products.The suspect medical device and concomitant medical product were transposed on the initial medical device report.Manufacturer narrative: the reason for this revision surgery was the patient's hip was loose.The in-vivo length of service for the patient's implant was 3.5 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the looseness was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
KERAMOS HIP
Common Device Name
CUP, AL-AL FLARED RIM FOR CERAMIC INSERT 56MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5973647
Report Number1644408-2016-00703
Device Sequence Number579339
Product Code MRA
UDI-Device Identifier00888912087612
UDI-Public(01)00888912087612
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
D980003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue Number498-01-056
Device Lot Number53873019
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
498-01-056,LOT 53873019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR